Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 121, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2019, 10:28 PM MDT for Baca County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 10:28 PM MDT (04:28 UTC)
- Expired
- Jun 22, 2019, 11:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 210 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:44 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
010
WUUS55 KPUB 230428
SVRPUB
COC009-230500-
/O.NEW.KPUB.SV.W.0121.190623T0428Z-190623T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1028 PM MDT Sat Jun 22 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Baca County in southeastern Colorado...
* Until 1100 PM MDT.
* At 1027 PM MDT, a severe thunderstorm was located 11 miles south of
Stonington, or 20 miles northwest of Elkhart, moving east at 30
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10225 3700 10231 3729 10230 3728 10204
3700 10204
TIME...MOT...LOC 0427Z 269DEG 25KT 3714 10222
HAIL...1.75IN
WIND...60MPH
$$
ep2 follow-up statements
611
WWUS55 KPUB 230439
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1039 PM MDT Sat Jun 22 2019
COC009-230500-
/O.CON.KPUB.SV.W.0121.000000T0000Z-190623T0500Z/
Baca CO-
1039 PM MDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 1039 PM MDT, a severe thunderstorm was located 11 miles south of
Stonington, or 15 miles northwest of Elkhart, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10225 3700 10231 3729 10230 3728 10204
3700 10204
TIME...MOT...LOC 0439Z 269DEG 25KT 3714 10211
HAIL...1.50IN
WIND...60MPH
$$
ep836
WWUS55 KPUB 230451
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1051 PM MDT Sat Jun 22 2019
COC009-230501-
/O.EXP.KPUB.SV.W.0121.000000T0000Z-190623T0500Z/
Baca CO-
1051 PM MDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY WILL
EXPIRE AT 1100 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3699 10225 3700 10231 3729 10230 3728 10204
3700 10204
TIME...MOT...LOC 0451Z 269DEG 25KT 3714 10201
$$
epWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:58 PM MDT, 7 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 2:58 PM MDT, 7 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MDT Sat Jun 22 2019 .SHORT TERM...(This evening through Sunday) Issued at 238 PM MDT Sat Jun 22 2019 Unseasonably strong upper low will provide forcing for widespread showers and thunderstorms today across most of the district. Winds at low levels will transition to easterly this afternoon, advecting 40s and low 50 dew points back westward into the southeast plains. Frontal boundary is progged to lift back northward off the Raton Mesa region with convection firing across this region as well as moving off the mountains into the I-25 corridor between 3 and 4 PM. Plenty of deep layer shear will be in place with easterly surface winds beneath strong southwest flow aloft. This nets 50 to 60 kts of deep layer shear, which will be sufficient for supercell thunderstorms with the threat of large hail, damaging winds, and even an isolated tornado, especially where low level helicity is maximized by easterly flow or where rapidly intensifying storms can tap vorticity along a boundary. Greatest threat area for severe appears to be along the I-25 corridor, stretching eastward along and north of the Raton Mesa region with Las Animas, Baca, Prowers and Bent counties looking like the most likely target areas this evening. Threat for thunderstorms transitions eastward this evening, but may linger past midnight across the far southeast plains as high res models show several line clusters redeveloping as the forcing from the trough axis moves through. The mountain areas will also see widespread showers and thunderstorms today. Concern for burn scar flash flooding is elevated today, but fast storm motions may mitigate this threat some unless storms train over the same spot. There will be the potential for hail today as well with the stronger storms across the mountains, which could play in our favor and limit flash flood threat some. Higher peaks along the Continental Divide will pick up some light snow accumulations through tonight. As the upper trough swings through on Sunday, some trailing activity will be possible across the central mountains and eastern half of the area through the day. Although dew points will be lower, cold air aloft still leads to some modest CAPE, so some small hail will be possible with the isolated stronger storms across the plains. Activity should decrease into the early evening. -KT .LONG TERM...(Sunday night through Saturday) Issued at 238 PM MDT Sat Jun 22 2019 Flow aloft transitions to westerly behind the departing storm for Monday. This brings pretty good drying to the area, though with some mid/high based moisture and some weak perturbations propagating through the flow aloft, will still be looking at isolated afternoon thunderstorms over the mountains. Given limited low level moisture/instability, main threat will be localized gusty winds and lightning. Flow aloft transitions to southwesterly for the remainder of the week as the upper low moves into the Pacific Northwest and gradually lifts northward into British Columbia and Alberta provinces towards weeks end. This set up will allow for hotter and drier weather across the region, punctuated by mainly high based afternoon thunderstorms over the mountains. There will also be the potential for isolated thunderstorm activity along a dry line across the southeast plains. Again, mainly gusty winds and lightning will be the primary storm threats over the mountains. One or two stronger storms will be possible across the plains depending on the location of the dry line, available low level moisture/instability and presence of a strong enough trigger. Winds will be trending upwards through the week as southwest flow aloft increases resulting in breezy afternoon winds across the mountains and plains. Temperatures will be pushing well into the 90s across the plains with 70s and 80s for the mountain and valley communities by mid to late week. -KT && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 238 PM MDT Sat Jun 22 2019 Window for thunderstorms to affect KCOS and KPUB terminals will persist through 01-02z. A few embedded strong to severe storms will be possible which will be capable of producing large hail, wind gusts up to 50 kts and brief MVFR to IFR conditions with heavy rain. Storms will move east of the I-25 corridor through the evening with lingering VFR cloud cover into the night. Sunday will see more isolated thunderstorm activity but probability will be lower for impacting the TAF sites. KALS will see breezy southwest winds continue into the evening with the possibility of an isolated shower or thunderstorm. Brief MVFR conditions will be possible if the terminal is impacted along with wind gusts up to 40 kts. Thunderstorms will decrease through the evening with VFR conditions overnight into Sunday. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Sunday night through Monday morning for COZ069>071. && SHORT TERM...KT LONG TERM...KT AVIATION...KT
Hazardous weather outlook, Jun 22, 10:54 AM MDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1054 AM MDT Sat Jun 22 2019 COZ058>089-093>099-231700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1054 AM MDT Sat Jun 22 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight An unseasonably strong storm system will continue to move across the Rockies through tonight, bringing the potential to produce strong to severe thunderstorms across all of south central and southeast Colorado this afternoon and evening. Over the mountains and valleys, heavy rain, wind gusts to 60 mph and hail up to the size of quarters will be possible with the stronger storms. Localized flash flooding will also be possible, especially if the heavy rain falls across the newer burn areas of the Spring, Junkins and Hayden Pass burn scars. Local snow accumulations of up to a few inches will also be possible across the higher peaks. Most of the stronger storms will occur this afternoon. Across the I-25 Corridor through the far southeast Plains, strong to severe thunderstorms will be possible this afternoon through tonight. Storm intensity will be dependent on how unstable the atmosphere can become, with areas which receive more daytime heating will see the best chances for severe storms. The main threat from storms will be large hail greater than an inch in diameter, damaging wind gusts up to 70 mph and heavy rain, with even a tornado or two also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated afternoon and evening showers and thunderstorms will be possible each day. The primary threats will be hail up to the size of nickels and wind gusts to 45 mph. All storms will produce dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible across all of south central and southeast Colorado this afternoon and evening. 23/23
In the hours before
Local storm report, Jun 22, 9:37 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
06/22/2019 M59 MPH BACA CO ASOS
ASOS STATION KSPD.
&&Local storm report, Jun 22, 9:47 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
06/22/2019 M58 MPH BACA CO ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 9
S SPRINGFIELD. ASOS STATION KSPD.
&&Special weather statement, Jun 22, 9:47 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
947 PM MDT Sat Jun 22 2019
COZ099-230430-
Springfield Vicinity/Baca County CO-
947 PM MDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BACA COUNTY UNTIL 1030 PM
MDT...
At 946 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from just east of Two Buttes to 7 miles west of
Campo. Movement was east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Springfield, Walsh, Vilas, Campo and Stonington.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
southeastern Colorado.
LAT...LON 3700 10273 3706 10286 3742 10277 3755 10229
3744 10204 3700 10204
TIME...MOT...LOC 0346Z 275DEG 33KT 3755 10236 3712 10272
epSpecial weather statement, Jun 22, 9:57 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 957 PM MDT Sat Jun 22 2019 COZ098-099-230415- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 957 PM MDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 1015 PM MDT... At 956 PM MDT, Doppler radar was tracking a strong thunderstorm near The Saunders Elevator, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Prowers and northeastern Baca Counties. A Severe Thunderstorm Watch remains in effect until 100 AM MDT for southeastern Colorado. LAT...LON 3734 10221 3772 10223 3775 10204 3738 10204 TIME...MOT...LOC 0356Z 242DEG 30KT 3748 10212 KTS
Local storm report, Jun 22, 10:19 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1019 PM MDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 1 N CAMPO 37.11N 102.58W
06/22/2019 M0.88 INCH BACA CO TRAINED SPOTTER
&&Local storm report, Jun 22, 10:24 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 PM MDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 1 N CAMPO 37.11N 102.58W
06/22/2019 M1.00 INCH BACA CO TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 1 N
CAMPO.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:20 PM MDT | Special Weather Statement | PUB | Otero | 40 min |
| Jun 22, 6:23 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
| Jun 22, 6:56 PM MDT | Special Weather Statement | PUB | Otero | 49 min |
| Jun 22, 7:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 24 min |
| Jun 22, 7:23 PM MDT | Special Weather Statement | PUB | Las Animas | 52 min |
| Jun 22, 7:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 33 min |
| Jun 22, 7:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 35 min |
| Jun 22, 8:01 PM MDT | Special Weather Statement | PUB | 44 min | |
| Jun 22, 8:15 PM MDT | Tornado Warning | PUB | Baca, Bent, Prowers | 30 min |
| Jun 22, 8:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 28 min |
| Jun 22, 8:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 32 min |
| Jun 22, 8:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 44 min |
| Jun 22, 9:06 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 24 min |
| Jun 22, 9:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| Jun 22, 9:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 33 min |
| Jun 22, 9:47 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 22, 9:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Jun 23, 4:54 AM MDT | Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 26 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.